Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Guest RoseAlly

One-month break from the pill?

Guest RoseAlly

Hey, everyone!

I just ended my 10-year stretch on the Ortho-Cyclen birth control pill. On a whim, my husband and I tried to conceive this past month (the timing would have been perfect--I would have delivered next June, and I'm a school teacher). However, I just started my period, so it's evident that we did not conceive this month.

Now, we're talking about waiting until next summer to try again (disability insurance won't kick in until January, and we may be going overseas in June). So I may go back on the pill starting this Sunday.

My question: What's the effect of going back on the pill after a one-month break? Will my face break out? So far, I haven't had any trouble...I've tried to be very cautious with supplements, and I've used a 10% BP face wash twice daily all month long. However, I know breakouts can show up six weeks later after a shift in hormones, so I'm still waiting to see the effects of this break.

Do you think it would be better to stay off the pill and just use alternative birth control methods until next summer?

Any thoughts and shared experiences are appreciated. Thank you!

Share this post


Link to post
Share on other sites

I was only off the pill for three weeks when I started to break out a little again. As soon as I noticed I immediately started taking Yasmin because it had cleared up my acne completely before. It cleared up my chest and certain areas of my face pretty quickly but about a month after I started taking BC again my lower jawline acne erupted even worse than before. The only thing I can figure is that my hormone levels surged while I was off the pill but it took awhile for the effects (the bad jawline acne) to be seen (you mentioned a six week lag and that sounds about correct). I'm 2 and 1/2 months in to my pills now, and I still have some cysts, whiteheads and inflammation. I do believe my jawline is getting better and clearing up, albeit very very slowly.

Any time you go off birth control, even for a short time, your hormones have a tendency to surge. This can cause hormonal acne to return, sometimes worse than before. However, everyone is different. While I experienced a horrible hormonal breakout because of a three week break from BC, you might be perfectly ok. All you can do is just wait and see what happens. If the acne starts to come back, I would go back on BC if I were you. I really wish I had never gone off it now. Good luck!

Edited by cat eyes

Share this post


Link to post
Share on other sites

i went off the pill (Ortho Tri Cyclen) last August, which I had been on for a few years. at 19, i got my first real acne problem ever. it started slowly after i quit the pill, which is why it took me a while to make the connection. started on my chest, then to my back, then went from moderate to severe on my face. here i am 1 year later cleaning up the mess i made of my face from not treating my hormonally influenced acne right to begin with. went back on the pill in june hoping to help. if you start to have any persistent acne problems, even if they're minor, anything out of the ordinary in the next few months i would attribute that to quitting the pill, don't waste anytime seeing a dermatologist and tell him/her that you just quit your pill. i tried to be patient... i thought the breakout would pass, but it just kept getting worse till i started treating it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×